| Model Number |
641CF1030 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure after thrombus removal when imaging was performed, dissection of the internal carotid artery (ica) was confirmed.For the ica dissection, there was an attempt to implant the 4.0mm x 30mm enterprise® 2 vascular reconstruction device (vrd) (enc403000 / 5711205), but the position was not determined as the physician had intended and the enterprise vrd was recaptured.The unspecified microcatheter was replaced with a prowler select plus 45° (606s255x / 30397530), and it was advanced and an attempt to implant the enterprise vrd again, however, the enterprise got stuck inside the microcatheter; a continuous flush was maintained.The delivery wire was removed from the patient, but the stent component is left behind inside the microcatheter.As implantation of the enterprise vrd was not possible, the procedure was terminated.It was reported that the patient is under follow-up observation.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However; it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 5711205.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional information via preliminary photos of the complaint device provided by the japan affiliates on 31-may-2022.Preliminary photos of the complaint device were included.The photos were review by the product analysis team.[photo analysis]: visual inspection of the enterprise vrd delivery wire component showed no damage.It was noted that a portion of about 10.5cm of the delivery wire was coming out from the distal end of the introducer.The stent component is no longer attached to the delivery wire.The distal end of the delivery wire, the marker bands, and the distal end of the introducer were confirmed to be undamaged under magnification.The stent component could be observed inside the prowler microcatheter hub and released from the delivery wire, although no damages could be observed on the stent component, the customer complaint in relation to the stent being impeded in the microcatheter and prematurely deployed was confirmed based on this evidence.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 5711205.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.The history records for lot 5711205 indicate this product was final inspection tested at lake region medical and was determined to be acceptable.This investigation was performed based on the pre-shipment photo images only.Once or if the device becomes available at a later date, an assessment will be performed as per the conditions noted on the returned device / components.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 27-jun-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a thrombectomy procedure after thrombus removal when imaging was performed, dissection of the internal carotid artery (ica) was confirmed.For the ica dissection, there was an attempt to implant the 4.0mm x 30mm enterprise® 2 vascular reconstruction device (vrd) (enc403000 / 5711205), but the position was not determined as the physician had intended and the enterprise vrd was recaptured.The unspecified microcatheter was replaced with a prowler select plus 45° (606s255x / 30397530), and it was advanced and an attempt to implant the enterprise vrd again, however, the enterprise got stuck inside the microcatheter; a continuous flush was maintained.The delivery wire was removed from the patient, but the stent component is left behind inside the microcatheter.As implantation of the enterprise vrd was not possible, the procedure was terminated.It was reported that the patient is under follow-up observation.On 31-may-2022, preliminary photos of the complaint device were provided.The photos were review by the product analysis team.The photo images of the complaint device were captured by the j&j japan affiliates, in which the stent component could be observed inside the prowler microcatheter hub and released from the delivery wire.The stent component is no longer attached to the delivery wire.The delivery wire and the introducer were confirmed to be undamaged under magnification.On 08-jun-2022, additional information was received.The information indicated that the stent retriever used for the procedure was a competitor¿s product, but its brand is unknown.The information confirmed that the dissection of the internal carotid artery (ica) occurred after the thrombus removal and before the use of the 4.0mm x 30mm enterprise® 2 vrd.There was no patient injury associated with the enterprise and the prowler select plus microcatheter.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 4.0mm x 30mm enterprise® 2 vrd was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the stent component was released inside the hub of the prowler select plus microcatheter.The stent was detached from the delivery wire.The delivery wire and the introducer were inspected and were both noted to be in good condition without any appearance of damages or anomalies.The microcatheter hub was inspected under the microscope to magnify the stent component.Under magnification, the observable section of the stent was found to be undamaged.An unsuccessful attempt was made to remove the stent component from the microcatheter hub because most of the stent body was inside the microcatheter.Although the reported impeded condition could not be properly tested for due to the stent already detached from the delivery wire, the reported issue in the complaint in relation to the stent component being imeded in the microcatheter and prematurely deployed was confirmed based on this evidence.Lake region medical performed a review of the device history records relative to the manufacturing, inspection, and packaging of the lot 5711205.The history record indicates this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: the introducer must be properly engaged with the infusion catheter hub to enable stent introduction into the infusion catheter.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.If resistance is met during manipulation, determine the cause of resistance before proceeding.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 08-jun-2022.[additional information]: on 08-jun-2022, additional information was received.The information indicated that the stent retriever used for the procedure was a competitor¿s product, but its brand is unknown.The information confirmed that the dissection of the internal carotid artery (ica) occurred after the thrombus removal and before the use of the 4.0mm x 30mm enterprise® 2 vrd.There was no patient injury associated with the enterprise and the prowler select plus microcatheter.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.